Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can i stop taking losartan potassium cold turkey?

can i stop taking losartan potassium cold turkey? been taking for 12 days 50 mg tablet at night
Tue, 9 Aug 2011
Report Abuse
  User's Response
Hi
Welcome to HealthcareMagic.
I advise you not to stop the medication.
the antihypertensive medicines should not be stopped abruptly as there can withdrawal rise of BP.
I advise you to visit your Physician and get your BP checked to assess whether this drug and dosage are adequate for you.
Hope this information is useful to you and others.
Take care
I find this answer helpful
General & Family Physician Dr. Anand Babu M's  Response
Hi welcome to HealthcareMagic

Losartan is an antiotensin receptor antagonist, Used as anti Hypertensive... suddenly you cannot stop the medicine, it will lead to sudden increase in BP leading to complications like stroke, Renal failure, MI(myocardial infarction).... also you need to monitor the BP regularly, find out whether it is within the normal range... only after that, the dose can be tapered but cannot be completely stopped...Hope I have answered your question...

Takecare...
I find this answer helpful

 2 users find this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Smoking cessation


Can i stop taking losartan potassium cold turkey?

Hi Welcome to HealthcareMagic. I advise you not to stop the medication. the antihypertensive medicines should not be stopped abruptly as there can withdrawal rise of BP. I advise you to visit your Physician and get your BP checked to assess whether this drug and dosage are adequate for you. Hope this information is useful to you and others. Take care